Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 5, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Apr 12, 2018, 3:21 AM EDT for 24 counties in Kentucky; Harrison County, Perry County, Indiana. It took effect at Apr 12, 2018, 11:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 3:21 AM EDT (07:21 UTC)
- In effect from
- Apr 12, 2018, 11:00 AM EDT
- Expired
- Apr 12, 2018, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
All 26 counties
Harrison County, IN, Perry County, IN, Anderson County, KY, Bourbon County, KY, Breckinridge County, KY, Bullitt County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 57 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229 WWUS73 KLMK 120721 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 321 AM EDT Thu Apr 12 2018 ...Gusty Winds Today... .Gusty winds are expected today ahead of an approaching weather system. Southwest wind gusts of 40-45 mph are possible by late morning and through the afternoon hours. KYZ036-037-041>043-121700- /O.NEW.KLMK.WI.Y.0005.180412T1500Z-180412T2200Z/ Scott-Harrison-Fayette-Bourbon-Nicholas- Including the cities of Georgetown, Cynthiana, Lexington, Paris, and Carlisle 321 AM EDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM EDT this evening. * TIMING...Peak winds late morning through early afternoon. * WINDS...Southwest winds of 20-25 mph with gusts of 40-45 mph. * IMPACTS...Lose objects may be blown around by strong wind gusts. Small tree limbs and branches may be damaged. Driving on east- west roadways may be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Secure loose outdoor object. Drivers of high profile vehicles should use extra caution. && $$ AMS
3 follow-up statements
274 WWUS73 KLMK 121355 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 955 AM EDT Thu Apr 12 2018 ...Gusty Winds Today... .Gusty winds are expected today ahead of an approaching weather system. Southwest wind gusts of around 40 mph are forecast by late morning and through the afternoon hours. KYZ035-039-040-047>049-122200- /O.EXA.KLMK.WI.Y.0005.180412T1500Z-180412T2200Z/ Franklin-Anderson-Woodford-Mercer-Jessamine-Clark- Including the cities of Frankfort, Lawrenceburg, Versailles, Harrodsburg, Nicholasville, and Winchester 955 AM EDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect until 6 PM EDT this evening. * TIMING...Peak winds late morning through early afternoon. * WINDS...Southwest winds of 20-25 mph with gusts to around 40 mph. * IMPACTS...Loose objects may be blown around by strong wind gusts. Small tree limbs and branches may be damaged. Driving on east-west roadways may be difficult especially for high profile vehicles. In addition...dry relative humidities could lead to elevated fire concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Secure loose outdoor object. Drivers of high profile vehicles should use extra caution. && $$ KYZ036-037-041>043-122200- /O.CON.KLMK.WI.Y.0005.180412T1500Z-180412T2200Z/ Scott-Harrison-Fayette-Bourbon-Nicholas- Including the cities of Georgetown, Cynthiana, Lexington, Paris, and Carlisle 955 AM EDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * TIMING...Peak winds late morning through early afternoon. * WINDS...Southwest winds of 20-25 mph with gusts to around 40 mph. * IMPACTS...Lose objects may be blown around by strong wind gusts. Small tree limbs and branches may be damaged. Driving on east- west roadways may be difficult especially for high profile vehicles. In addition...dry relative humidities could lead to elevated fire concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Secure loose outdoor object. Drivers of high profile vehicles should use extra caution. && $$ RJS
937 WWUS73 KLMK 121707 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 107 PM EDT Thu Apr 12 2018 ...Gusty Winds Today... .Gusty winds are expected today ahead of an approaching weather system. Southwest wind gusts of around 40 mph are forecast by late morning and through the afternoon hours. INZ089-090-KYZ023>026-028>031-033-034-038-045-046-122200- /O.EXA.KLMK.WI.Y.0005.000000T0000Z-180412T2200Z/ Perry-Harrison-Hancock-Breckinridge-Meade-Ohio-Hardin-Bullitt- Jefferson-Oldham-Henry-Shelby-Spencer-Nelson-Washington- Including the cities of Tell City, Corydon, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Elizabethtown, Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, Taylorsville, Bardstown, and Springfield 107 PM EDT Thu Apr 12 2018 /1207 PM CDT Thu Apr 12 2018/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect until 6 PM EDT /5 PM CDT/ this evening. * TIMING...Peak winds late morning through early afternoon. * WINDS...Southwest winds of 20-30 mph with gusts to around 40 mph. * IMPACTS...Loose objects may be blown around by strong wind gusts. Small tree limbs and branches may be damaged. Driving on east-west roadways may be difficult especially for high profile vehicles. In addition...dry relative humidities could lead to elevated fire concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Secure loose outdoor object. Drivers of high profile vehicles should use extra caution. && $$ KYZ035>037-039>043-047>049-122200- /O.CON.KLMK.WI.Y.0005.000000T0000Z-180412T2200Z/ Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon- Nicholas-Mercer-Jessamine-Clark- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Harrodsburg, Nicholasville, and Winchester 107 PM EDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * TIMING...Peak winds late morning through early afternoon. * WINDS...Southwest winds of 20-25 mph with gusts to around 40 mph. * IMPACTS...Loose objects may be blown around by strong wind gusts. Small tree limbs and branches may be damaged. Driving on east-west roadways may be difficult especially for high profile vehicles. In addition...dry relative humidities could lead to elevated fire concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Secure loose outdoor object. Drivers of high profile vehicles should use extra caution. && $$ RJS
384 WWUS73 KLMK 122158 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 558 PM EDT Thu Apr 12 2018 ...Remaining Gusty Through Early Evening... .Wind gusts have started to subside but expect gusts out of the southwest 30 to 35 mph for the next 1-2 hours. INZ089-090-KYZ023>026-028>031-033>043-045>049-122300- /O.EXP.KLMK.WI.Y.0005.000000T0000Z-180412T2200Z/ Perry-Harrison-Hancock-Breckinridge-Meade-Ohio-Hardin-Bullitt- Jefferson-Oldham-Henry-Shelby-Franklin-Scott-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer- Jessamine-Clark- Including the cities of Tell City, Corydon, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Elizabethtown, Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, and Winchester 558 PM EDT Thu Apr 12 2018 /458 PM CDT Thu Apr 12 2018/ ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT /5 PM CDT/ THIS EVENING... Wind gusts have started to subside but expect gusts out of the southwest 30 to 35 mph for the next 1-2 hours. $$ ZT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Apr 12, 1:12 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 12, 1:12 AM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Louisville KY 112 AM EDT Thu Apr 12 2018 ...Updated Aviation Discussion... .Short Term...(This evening through Thursday night) Issued at 200 PM EDT Wed Apr 11 2018 Progressive pattern aloft just is not bringing us quiet weather. The sun will shine a bit, but good mixing and a tight pressure gradient across the region will mean dry afternoon conditions as well as gusty winds. We may get close to wind advisory and cannot rule out some fire weather concerns as well given lower humidities. It will feel great, as we get above normal for the first time since our storm event April 3rd. Lows tonight will be around 50, so no frost concerns. Highs Thursday easily should reach the mid/upper 70s and lows that night under gusty conditions will hold in the 50s. .Long Term...(Friday through Wednesday) Issued at 200 PM EDT Wed Apr 11 2018 ...Strong Storms Possible This Weekend... The details thought are still fuzzy, as instability is the big question mark with this mature cyclone moving through the Midwest. Friday, we are certain that it will be warm and windy. Temperatures could touch 80 degrees in a few places and it will be another day with near wind advisory criteria. Then Friday night, model guidance is trending a little slower bringing a decaying line of showers into the corridor west of I-65. We may not get that line to the I-75 corridor by lunchtime Saturday even. Still some question about a secondary low pressure developing along the Ohio River, out ahead of the parent low over Iowa late afternoon Saturday. Models are responding to this low development by having a second line of storms firing over central TN, perhaps into southern KY. We should continue with storms developing along a north/south line even up into southern IN Sat. evening and night. Depending on how much instability we see ahead of this line, we could get some stronger storms, with brief heavy rains and gusty winds as the main threats. By early Sunday, the cold front should be swinging across the region. Showers will continue Sunday, as the upper low swings across us as well. Clouds could continue in the cold air advection even into Monday before we dry out Tuesday. Cannot rule out some frost concerns Tue morning. We then may see another front swing through Wednesday. && .Aviation...(06Z TAF Issuance) Issued at 111 AM EDT Thu Apr 12 2018 VFR conditions expected through the period. LLWS issues continue this morning as a +40kt LLJ remains over much of the area. Gusty southwesterly winds will quickly mix down to the surface shortly after dawn this morning, and wind gusts could approach or even exceed 40mph this afternoon. Winds will subside some at the surface this evening as a inversion develops, but a strong +50kt LLJ will be over the area and create LLWS issues again for all TAF sites tonight into tomorrow morning. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RJS Long Term...RJS Aviation...DM
Hazardous weather outlook, Apr 11, 2:03 PM EDT, 13 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 203 PM EDT Wed Apr 11 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121815- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 203 PM EDT Wed Apr 11 2018 /103 PM CDT Wed Apr 11 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Expect gusty winds Thursday and Friday afternoons, with winds gusting to 30 to 40 mph each day. Dry conditions may lead to some fire weather concerns as well. Thunderstorms will be possible Saturday and Saturday night ahead of an approaching cold front. Some of these storms could be strong with gusty winds and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this weekend. RJS
In the hours before
Special weather statement, Apr 11, 10:07 PM EDT, 5 hours 14 minutes before
Special Weather Statement National Weather Service Louisville KY 1007 PM EDT Wed Apr 11 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121400- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1007 PM EDT Wed Apr 11 2018 /907 PM CDT Wed Apr 11 2018/ ...GUSTY WINDS AND INCREASED FIRE DANGER THURSDAY... Southwest winds will increase to 15 to 25 mph by midday Thursday, with gusts around 35 mph through the afternoon. Travel may become difficult for high profile vehicles, mainly on east-west roadways. In addition, the strong winds will combine with low humidity to create dangerous burning conditions. Fires could become difficult to control. Consider postponing outdoor burning until conditions improve. If you must burn, use extreme caution. RAS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:50 AM EDT | Red Flag Warning | LMK | Clinton, Cumberland, Russell | 70 min |
| Apr 12, 9:50 AM EDT | Red Flag Warning | LMK | Adair, Allen, Barren, Boyle, Breckinridge, Bullitt and 28 more | 10 hr |
Nearby
Wind Advisories in Kentucky, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.